Bangkok, 21 July (thethaiger) -A 39 year old teacher died the day after she was injected with the AstraZeneca Covid-19 vaccine, according to reports in Thai media. Her first dose was the Sinovac vaccine. She also had pre-existing health conditions.
Under the Thai government’s new so-called “mix-and-match” Covid-19 vaccine policy, the AstraZeneca shot is being used as a second dose for those who had received a Sinovac jab. It’s understood that the AstraZeneca vaccine is more effective against the highly transmissible Delta variant, which is spreading in Thailand. This is the first death relating to the use of the 2 vaccines.
The teacher and her husband were both injected with the AstraZeneca vaccine on Monday at Prachuap Hospital. They both began to experience the common side effects of a headache and feverish symptoms. The hospital recommended paracetamol to treat the side effects. The next evening, the teacher experienced nausea and vomiting. At around 7pm, the husband went downstairs to check on their daughter. When he went back upstairs, his wife was dead.
The husband expressed his concerns with the Public Health Ministry, saying that his wife had high blood pressure, but a nurse told them the vaccine was still safe to administer.
The Public Health Ministry investigates cases of those who die sometime after receiving a Covid-19 vaccine. So far, there have been no deaths in Thailand directly related to the Covid-19 vaccine.